Texas, 2004Flash Flood in Texas, September 25, 2004
September 25, 2004 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 25, 4:18 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Sep 25, 4:18 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
518 PM CDT SAT SEP 25 2004
.UPDATE...
UPDATED FORECAST TO INCREASE 1ST PERIOD POPS ACROSS THE EAST...
INCLUDING THE AUSTIN METRO AREA WHERE CONVECTION IS CURRENTLY
APPROACHING FROM THE EAST. REESTABLISHED TRENDS BASED ON LATEST OBS
AND SATELLITE IMAGERY...OTHERWISE PREVIOUS FORECAST ON TRACK. NEW
SUITE OF PRODUCTS OUT SHORTLY.
&&
.PREV DISCUSSION...
OUT WEST THE CONVECTION CONTINUE TO FIRE AND SEND AN OUTFLOW
BOUNDARY TOWARD VAL VERDE COUNTY. WITH A WEAK DIFLUENT FLOW ALOFT
ENTERING THE NORTHWEST HILL COUNTRY THIS EVENING, THE RW/TRW COULD
CONTINUE THROUGH MIDNIGHT. THE WEAK TROF OVER THE GULF AND THE
APPROACHING LONG WAVE TROUGH OVER THE ROCKIES WILL GRADUALLY LOWER
UPPER HEIGHTS THROUGH MONDAY. PRECIPITABLE WATER VALUES REMAIN
MARGINAL THROUGH THIS PERIOD DUE TO A NORTHEASTERLY FLOW. A BOUNDARY
LAYER TROUGH WILL ACT AS THE FOCUSING MECHANISM FOR SHOWERS AND
ISOLATED TSTMS DURING THE DAYTIME. TUESDAY THROUGH THURSDAY THE
UPPER HEIGHTS CONTINUE TO FALL AS SOME SHORT WAVE TROUGHS EJECT EAST
ACROSS SOUTH CENTRAL TEXAS. A COOL NORTHEAST FLOW WILL REMAIN IN
THE BOUNDARY LAYER. MOST RAIN WILL BE CONFINED TO THE WEST WHERE
MOISTURE WILL BE DAMMED AGAINST THE SIERRAS. FRIDAY AND SATURDAY
WILL SEE A RISE IN UPPER HEIGHTS WITH ANOTHER LONG WAVE TROUGH
MOVING THROUGH THE ROCKIES. HIGH TEMPS MOST AREAS WILL BE COOLER
THAN NORMAL WITH LOWS RUNNIGN ABOUT THE SAME.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
11/03/PM
Hazardous weather outlook, Sep 25, 4:42 AM CST, 15 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 AM CDT SAT SEP 25 2004
TXZ171>173-183>194-202>209-217>225-228-261100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
542 AM CDT SAT SEP 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED. HOWEVER ISOLATED TO SCATTERED
THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTH CENTRAL TEXAS TODAY. THE
MOST UNSTABLE AIR WILL BE OVER THE COASTAL PRAIRIES TODAY AND TONIGHT
AND ALSO OVER THE EDWARDS PLATEAU THIS AFTERNOON AND TONIGHT.
ISOLATED HEAVY DOWNPOURS OF ONE TO TWO INCHES ARE POSSIBLE DUE TO THE
SLOW EXPECTED MOVEMENTS OF THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THERE WILL
REMAIN A CHANCE OF THUNDERSTORMS OVER SOUTH CENTRAL TEXAS THROUGH
TUESDAY AS WEAK UPPER TROUGH MOVES SLOWLY ACROSS TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, De Witt
- When
- September 25, 8:00 PM CST to 10:00 PM CST
- Where
- De Witt County, Central Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.082, -97.357 (the zone’s center; the record gives no point)
Rainfall totals in showers and thunderstorms averaged 1 inch with isolated reports of up to 3 inches in the area from Yorktown to Cuero to Westhoff. Several roads were reported under water and closed by the Sheriff's Department through the evening.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Florida, September 25 to 26, 20041 death · $118 million · 80 kt wind · 5 events
- High Wind and Strong Wind in Florida, September 25 to 26, 2004$712 million · 61 kt wind · 4 events
- Hurricane in Florida, September 25 to 26, 2004$389 million · 5 events
- Hurricane in Florida, September 25 to 26, 2004$353 million · 6 events
- Tropical Storm in Florida, September 25 to 27, 2004$135 million · 11 events
- Tropical Storm in Florida, September 25 to 27, 20041 death · 15 events
- Rip Current in South Carolina, September 25, 20041 death · 1 event
- High Surf in North Carolina, September 25, 20041 death · 1 event
- Storm Surge in Florida, September 25 to 26, 2004$8.0 million · 5 events
- Tornadoes in Florida, September 25 to 26, 2004$370,000 · F1 · 3 events
- Flash Flooding and Hail in Texas, September 25, 2004$130,000 · 1 in hail · 4 events
- Tropical Storm in Georgia, September 25 to 27, 200416 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424921.